IJCR (2020), Volume 4

  • SURGICAL PRACTICE IN A MEDICAL COLLEGE HOSPITAL IN COVID TIMES

    Introduction: We studied the incidence of surgical admissions in our hospital and the presentation of COVID patients Results: Of the 190 patients who were admitted during the lockdown period, 5 patients were COVID positive. Soft tissue infections especially diabetic foot and appendicitis were the common presentations Conclusion: The theory of obliterative emboli could account for the overall surgical presentations seen due to COVID 19.

  • Paratesticular Ewing’s sarcoma: A case report

    Introduction: Ewing extra bone sarcoma is a rare entity accounting for 4% of soft tissue tumors1 and 1.5 to 4% of sarcomas2,3. It usually occurs in the extremities or soft tissues deep, cutaneous and subcutaneous. Paratesticular localization is exceptional4. We are reporting a case of paratesticular Ewing’s sarcoma in a 19-year-old patient by neoadjuvant chemotherapy followed by surgery.

  • Logical Beauty Harmony and Natural Shape zones (NSz)

    The concept of beauty in the world is certainly influenced by ethnicity and cultural factors, but generally harmony, balance and simmetry are common characteristics positively considered by every population. Logical Beauty Harmony is an innovative System for using filler and botulinum toxin in aesthetic medicine based on Natural Shape zones (NS zones). These compartment consist of strategic sequential injection areas that allow creating, improving or restoring adequate volumes, guaranteeing natural results and expressiveness. Starting from the recent acquisitions of Functional Anatomy, Physiology of Aging, Product Rheology and considering the objective analysis of the characteristics of harmony of each individual we have developed an approach that uses injectables in a targeted way using Support and Lifting vectors at the level of Upper, Middle and Lower Third of the face, injecting first deep and then passing to the surface. The face is divided into vertical and horizontal proportions. These simply but fundamental principle of facial proportion, modified by recent anthropometric studies, have found their way into the teaching and practice of cosmetic facial medicine and surgery. The series of data that can be detected by applying the previous parameters offers the chance of identify the variants that the face can present, so as to make eventually those changes that lead closer to the ideal model. In planning the treatment, the study of the different parameters, proportions, lines, ideal movements and angles linked to the comparison of the measurements of the different parts of the face will be more useful in determining type and extent of the corrections to be made. 9 treatment protocols for the face have been precisely established.

  • A rare case of Pleuroparenchymal fibroelastosis in Sri Lanka

    Pleuroparenchymal fibroelastosis (PPFE) is a very rare interstitial lung disease which carries many challenges in the process of diagnosis. A 73 years old female was evaluated for exertional dyspnea with CXR PA evidence of bilateral upper lobe fibrosis and pleural thickening. HRCT revealed typical features suggestive of PPFE. Lung biopsy was not performed considering the risk. Though it is rare PPFE should be considered when evaluating bilateral apical fibrosis. Proper radiological evaluation is paramount important in the process of diagnostic evaluation. Performance of lung biopsy as an essential criterion should be reconsider with associated risks.

  • COVID19 infection revealed chronic myeloid leukemia in chronic phase: A case report

    COVID-19 outbreak has been a serious threat and it has been reported with different presentations and complications, here we report a 39 year old healthy male who presented with respiratory symptoms and investigation revealed that he is positive for SARS-CoV-2 and work up for Leukocytosis confirmed the diagnosis of CML.

  • Primary Mucosal Melanoma Mimicking High Grade Urothelial Carcinoma: A Potential Diagnostic Pitfall

    Primary malignant melanomas of the genitourinary tract are rare, representing < 1% of all cases of melanoma1,2. We report a case of a 68-year-old female patient with primary malignant melanoma of the urethra with morphology mimicking that of high grade papillary urothelial carcinoma. The patient presented following a workup with an outside urologist that revealed a urethral mass. The patient complained of urinary incontinence and pelvic pain at initial presentation. A CT scan of the abdomen & pelvis revealed a soft tissue density within the vaginal vault, consistent with urethral cancer. A cystoscopy and urethral excisional biopsy was performed. Histologic examination of the specimen revealed an invasive tumor composed of epithelioid cells with prominent eosinophilic cytoplasm forming papillary structures. However, the tumor cells were negative for CK7, CK20, GATA 3 and Pancytokeratin and positive for S-100, SOX 10 and Melan A. The case was ultimately diagnosed as malignant melanoma.

  • Rhabdomyolysis requiring emergency dialysis as a consequence of simultaneous administration of simvastatin and clarithromycin

    Iatrogenic complications from polypharmacy have significantly increased over the past decade and clinicians and pharmacists must remain aware of potentially dangerous drug interactions 1–3. Our case is a reminder of the potential for significant patient harm from drug interactions when additional medication that is seemingly innocuous is prescribed in addition to a patient’s regular long-term medications. Our case also highlights the diagnosis and management of rhabdomyolysis and acute kidney injury. A 75-year-old Caucasian male presented to the emergency department with nausea, bilateral calf tenderness and a reduced urine output. Creatinine Kinase (CK) levels demonstrated severe rhabdomyolysis and the patient’s creatinine was significantly elevated with a concurrent metabolic acidosis requiring urgent renal replacement therapy in the intensive care unit (ICU). He was recently prescribed clarithromycin 500mg twice daily as part of Helicobacter pylori eradication therapy in addition to his regular combination therapy of simvastatin 80 mg and ezetimibe 10 mg daily dose. Statins may cause dose dependent Statin Associated Myopathies (SAMs) such as myositis and rhabdomyolysis and are metabolised by the hepatic cytochrome P450 (CYP450) 3A4 enzyme4,5. Clarithromycin is a potent CYP450 3A4 hepatic enzyme inhibitor that leads to significantly elevated plasma levels of statin medications, increasing the risk of SAMs4,6–8. Our patient responded to the cessation of the offending medications and initiation of continuous renal replacement therapy. This case demonstrates the dangerous side effects and interactions of commonly prescribed medications.

  • Obturator Internus Muscle Abscess (OIMA) Successfully Treated With CT-Guided Trans-gluteal Drainage and Antibiotics. A Case Report and Literature Review

    Background: Obturator Internus Muscle Abscess (OIMA) is a rare cause of infection around the adult hip with a handful of cases reported in the literature. The management usually consists of antibiotics and open surgical drainage. Case: We present a case of a 38-year old diabetic gentleman with an OIMA causing mass effect and shifting of intrapelvic organs. To our knowledge, this is the first case that was successfully treated with CT- guided trans-gluteal drainage and culture-specific antibiotics.

  • Atypical Presentation of Renal Cell Carcinoma in a 47-year Old Hypertensive Female Patient – Case Report

    Characterized by a wide range of nonspecific symptoms, renal cell carcinoma tends to be found only at advanced stages or when kidney failure occurs. In this case report we describe the incidental finding of a 6 cm renal cell carcinoma in a 47-years old hypertensive female patient with peculiar symptomatology. Contrast-enhanced-US showed supplementary intratumoral necrotic areas rising the suspicion of renal carcinoma, which was confirmed by CT and histology. Incidental detection rate of renal masses has increased, ultrasound, and especially contrast-enhanced-US having an important role in its diagnosis.

  • Visceral Angioedema caused by Angiotensin Receptor Blocker

    In literature we see clear evidence of Angiotensin Converting Enzyme inhibitors (ACEI’s) causing visceral angioedema, but further evidence is required to establish the causality for Angiotensin Receptor Blockers (ARB’s). With the widespread usage of these anti-hypertensives and the potential serious adverse effect in the form of angioedema; clinicians should consider medication induced as part of their differentials.